Alert archive / California / High Wind Warnings in 2022

High Wind Warning 3, NWS Phoenix, AZ

April 11, 2022Imperial County, California

NWS Phoenix, AZ issued this high wind warning at Apr 11, 2022, 1:32 AM PDT for Imperial County, California. It took effect at Apr 11, 2022, 5:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 1:32 AM PDT (08:32 UTC)
In effect from
Apr 11, 2022, 5:00 PM PDT
Expired
Apr 12, 2022, 8:00 AM PDT
In force
15 hr
Issued by
NWS Phoenix, AZ

County Imperial County, CA

The radar

The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

405 
WWUS75 KPSR 110832
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
132 AM MST Mon Apr 11 2022

CAZ562-112215-
/O.NEW.KPSR.HW.W.0003.220412T0000Z-220412T1200Z/
/O.EXT.KPSR.WI.Y.0017.000000T0000Z-220412T0000Z/
Imperial County Southwest-
132 AM PDT Mon Apr 11 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT TUESDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 70 mph expected. For the Wind Advisory, southwest 
  winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...For the High Wind Warning, from 5 PM this afternoon to 
  5 AM PDT Tuesday. For the Wind Advisory, until 5 PM PDT this 
  afternoon.

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

CAZ560-563>567-112215-
/O.EXB.KPSR.WI.Y.0017.220412T0000Z-220412T0600Z/
Joshua Tree NP West-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Imperial County West-Imperial Valley-
Including the cities of Cottonwood Visitor, 
Lost Horse-Keys Village, Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Plaster City, El Centro, Calexico, 
Alamorio, and Brawley
132 AM PDT Mon Apr 11 2022

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Western portion of Joshua Tree National Park, Salton 
  Sea, Chuckwalla Mountains, Southeastern Imperial County, 
  Western Imperial County and Imperial Valley.

* WHEN...From 5 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
4 follow-up statements
109 
WWUS75 KPSR 111958
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1258 PM MST Mon Apr 11 2022

CAZ562-120800-
/O.EXT.KPSR.HW.W.0003.220412T0000Z-220412T1500Z/
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T0000Z/
Imperial County Southwest-
1258 PM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT TUESDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 70 mph expected. For the Wind Advisory, west winds 
  25 to 35 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...For the Wind Advisory, until 5 PM PDT this afternoon. For
  the High Wind Warning, from 5 PM this afternoon to 8 AM PDT 
  Tuesday. 

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

CAZ561-568>570-120800-
/O.EXB.KPSR.WI.Y.0017.220412T0000Z-220412T1500Z/
Joshua Tree NP East-Chiriaco Summit-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Chiriaco Summit, Blythe, Palo Verde, 
Ripley, and Midland
1258 PM PDT Mon Apr 11 2022

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT
TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern portion of Joshua Tree National Park, Chiriaco 
  Summit, Palo Verde Valley and Chuckwalla Valley.

* WHEN...From 5 PM this afternoon to 8 AM PDT Tuesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-563>567-120800-
/O.EXT.KPSR.WI.Y.0017.220412T0000Z-220412T1500Z/
Joshua Tree NP West-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Imperial County West-Imperial Valley-
Including the cities of Cottonwood Visitor, 
Lost Horse-Keys Village, Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Plaster City, El Centro, Calexico, 
Alamorio, and Brawley
1258 PM PDT Mon Apr 11 2022

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
PDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Imperial Valley, Salton Sea, Western portion of Joshua 
  Tree National Park, Western Imperial County, Southeastern 
  Imperial County and Chuckwalla Mountains.

* WHEN...From 5 PM this afternoon to 8 AM PDT Tuesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
172 
WWUS75 KPSR 120549
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1049 PM MST Mon Apr 11 2022

CAZ562-121500-
/O.CON.KPSR.HW.W.0003.000000T0000Z-220412T1500Z/
Imperial County Southwest-
1049 PM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 8 AM PDT Tuesday.

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

CAZ563-566-567-121500-
/O.NEW.KPSR.DU.Y.0012.220412T0549Z-220412T0800Z/
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Salton Sea-Imperial County West-Imperial Valley-
Including the cities of Desert Shores, Coolidge Springs, 
Salton City, Winona, Coyote Wells, Plaster City, El Centro, 
Calexico, Alamorio, and Brawley
1049 PM PDT Mon Apr 11 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 1 AM PDT TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust. For the Wind 
  Advisory, west winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Salton Sea, Western Imperial County and Imperial 
  Valley.

* WHEN...For the Blowing Dust Advisory, until 1 AM PDT Tuesday. 
  For the Wind Advisory, until 8 AM PDT Tuesday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-561-564-565-568>570-121500-
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains-
Imperial County Southeast-Chiriaco Summit-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Cottonwood Visitor, 
Lost Horse-Keys Village, Imperial Hot Mineral Springs, 
Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland
1049 PM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Palo Verde Valley, Chiriaco Summit, Eastern portion of 
  Joshua Tree National Park, Western portion of Joshua Tree 
  National Park, Chuckwalla Valley, Southeastern Imperial County 
  and Chuckwalla Mountains.

* WHEN...Until 8 AM PDT Tuesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
947 
WWUS75 KPSR 120758
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1258 AM MST Tue Apr 12 2022

CAZ563-566-567-121500-
/O.EXP.KPSR.DU.Y.0012.000000T0000Z-220412T0800Z/
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Salton Sea-Imperial County West-Imperial Valley-
Including the cities of Desert Shores, Coolidge Springs, 
Salton City, Winona, Coyote Wells, Plaster City, El Centro, 
Calexico, Alamorio, and Brawley
1258 AM PDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS
MORNING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Imperial Valley, Salton Sea and Western Imperial 
  County.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-121500-
/O.CON.KPSR.HW.W.0003.000000T0000Z-220412T1500Z/
Imperial County Southwest-
1258 AM PDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

CAZ560-561-564-565-568>570-121500-
/O.CON.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains-
Imperial County Southeast-Chiriaco Summit-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Cottonwood Visitor, 
Lost Horse-Keys Village, Imperial Hot Mineral Springs, 
Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland
1258 AM PDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* WHAT...West to northwest winds 15 to 25 mph with gusts up to 45
  mph.

* WHERE...Palo Verde Valley, Chiriaco Summit, Eastern portion of 
  Joshua Tree National Park, Western portion of Joshua Tree 
  National Park, Chuckwalla Valley, Southeastern Imperial County 
  and Chuckwalla Mountains.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
807 
WWUS75 KPSR 121323
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
623 AM MST Tue Apr 12 2022

CAZ560-561-563>570-121430-
/O.CAN.KPSR.WI.Y.0017.000000T0000Z-220412T1500Z/
Joshua Tree NP West-Joshua Tree NP East-Salton Sea-
Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-Chiriaco Summit-
Palo Verde Valley-Chuckwalla Valley-
623 AM PDT Tue Apr 12 2022

...WIND ADVISORY IS CANCELLED...

The Wind Advisory has been cancelled as winds have fallen below 
advisory levels. Breezy conditions will continue across the area.

$$

CAZ562-121500-
/O.CON.KPSR.HW.W.0003.000000T0000Z-220412T1500Z/
Imperial County Southwest-
623 AM PDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Very difficult driving conditions, especially for 
  larger vehicles traveling along roads with crosswinds. Light, 
  unsecured objects will become airborne. Moderate tree and 
  minor structural damage possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. In addition,
strong winds over desert areas could result in briefly lowered
visibilities to well under a mile at times in blowing dust or
blowing sand. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 10, 10:52 PM PDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 10, 10:52 PM PDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1052 PM MST Sun Apr 10 2022

.UPDATE...
Updated Aviation section.

&&

.SYNOPSIS...A cooling trend is expected through the first half of
the week as a series of weather disturbances move across the
western U.S.. Along with the cooler temperatures, periods of
breezy to windy conditions are expected, with the strongest winds
on Monday and Tuesday. Lighter winds and a gradual warming trend
with temperatures returning back to near normal are expected for
the latter half of the week.

&&

.DISCUSSION...
Broad upper-level troughing has taken over across the western half
of the CONUS. This has lowered the heights aloft considerably and
thus a cooling trend is beginning to take shape. High
temperatures this afternoon are expected to be 5-10 degrees
cooler compared to yesterday with highs averaging around 90
degrees across the lower deserts. A shortwave trough situated over
the Northern High Plains will tighten the pressure gradient
somewhat today and thus lead to gusty winds of 20-30 mph across
most areas through the afternoon. Across extreme southwest
Imperial county, mountain wave activity will enhance winds even
further with gusts in excess of 40 mph likely from this evening
through early Tuesday morning and thus a Wind Advisory has been
issued for this area.

As we head into Monday and Tuesday, a more potent shortwave is
expected to swing through the intermountain west region. Given
that the best dynamics associated with this feature will remain to
the north, precipitation chances as well as QPF will be little to
none. However, gusty winds will still be a threat. With the
gradient tightening even more, wind gusts on Monday afternoon into
the early evening will range between 25-40 mph from the
southwest. These gusty winds could also result in areas of blowing
dust as well in the dust prone areas of southeast California as
well as Pinal County. High temperatures will be cooler, in the
middle to upper 80s. A cold front is expected to pass through the
region Monday night into Tuesday, switching the winds out of the
west northwest as well as ushering in drier and cooler air. Gusty
winds ranging between 25-40 mph can be expected and thus result
in areas of blowing dust once again. With the cool air advection
behind the cold front, high temperatures on Tuesday are only
expected to top out in the lower to middle 70s across the lower
deserts.

As we head towards the latter half of the week, broad troughing will
remain in place across the western half of CONUS. A gradual
warming trend to temperatures back to near normal, lower to
middle 80s, can be expected. Heading into next weekend, the
ensembles are in disagreement in the overall synoptic pattern
evolution as some members show another shortwave trough moving
into the west coast, keeping heights across the southwest
suppressed while other members show weak ridging developing
overhead. This will have an impact mainly on whether temperatures
will warm even further, surpassing 90 degrees, or hold steady in
the 80s. Otherwise, seasonably dry conditions will persist.

&&

.AVIATION...Updated at 0551Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

A weather disturbance centered near the Lower Colorado River
Valley is helping to keep southwesterly winds going late into the
evening. Anticipate the onset of more familiar nocturnal
downvalley winds between 08Z-10Z. By that time, winds in the
lower levels above the surface will weaken enough that conditions
will remain below LLWS criteria. The approach of a stronger short
wave and associated dry cold front will lead to strengthening
winds during the day Monday. Anticipate a period of southerly
winds in the 16Z-20Z time frame before stronger southwesterly
winds take hold after 20Z with gusts of 25-30kts being common.
Couldn't rule out the possibility of brief gusts to 35kts after
23Z. Expect the moderate to strong winds to continue through the
evening Monday. There is some potential for gusty winds over Pinal
County to generate lofted dust that wafts over the Phoenix area
during the late morning/early afternoon. Expect surface
visibilities to remain well above 6SM with the more noticeable
impact being decreased slantwise visibility - if it transpires. As
for sky cover, BKN-OVC cirrus will clear well before sunrise.

Southeast California/Southwest Arizona including KIPL and KBLH:

A weather disturbance centered near the Lower Colorado River
Valley is helping to keep southwesterly gustiness going late into
the evening at both KIPL and KBLH. Anticipate slow weakening
during the overnight hours (trending to southerly at KBLH). At
KIPL, strong west winds redevelop in the afternoon with gusts of
25-30kts then increase to 35kts during the late afternoon and
through Monday evening. At KBLH, southerly winds strengthen by
18Z with gusts to 25kts followed by stronger south-southwesterly
winds gusting 30-35kts after 20Z. At both TAF sites, couldn't
rule out some brief visibility reductions in dust with the
strongest gusts. But, confidence in that scenario is too low to
reflect in the TAFs. However, lofted dust over the region is
likely Monday afternoon and evening that would cause decreased
slantwise visibility. As for sky cover, BKN-OVC cirrus will clear
well before sunrise.

&&

.FIRE WEATHER...
Wednesday through Sunday:
Dry conditions as well as light to locally moderate winds can be
expected through the period. Temperatures will rebound to near
normal levels. Afternoon relative humidity values, however, will
be dropping into the single digits with modest overnight recovery.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...Wind Advisory until 5 AM PDT Tuesday for CAZ562.

&&

Visit us on Facebook, Twitter, and at weather.gov/phoenix

DISCUSSION...Lojero/Kulhman
AVIATION...AJ
FIRE WEATHER...Lojero

Nearby

High Wind Warnings in California, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.